Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 9, NWS Pocatello, ID

March 31, 2008

NWS Pocatello, ID issued this wind advisory at Mar 31, 2008, 9:56 AM MDT. It took effect at Mar 31, 2008, 11:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 9:56 AM MDT (15:56 UTC)
In effect from
Mar 31, 2008, 11:00 AM MDT
Expired
Mar 31, 2008, 2:49 PM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 311558
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
956 AM MDT MON MAR 31 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR
THE LOWER SNAKE RIVER PLAIN...

IDZ021-312200-
/O.NEW.KPIH.WI.Y.0009.080331T1700Z-080331T2200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
956 AM MDT MON MAR 31 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
TO CONTINUE THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH
DURING THE LATE AFTERNOON AND EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 312049
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
249 PM MDT MON MAR 31 2008

IDZ021-312200-
/O.CAN.KPIH.WI.Y.0009.000000T0000Z-080331T2200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
249 PM MDT MON MAR 31 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS CONTINUE TO DIMINISH ACROSS THE LOWER SNAKE RIVER VALLEY.
ALTHOUGH SOME AREAS COULD STILL SEE BREEZY CONDITIONS THROUGH THE
REST OF THE AFTERNOON...WINDS WILL REMAIN BELOW ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:56 AM MDT, 6 hours earlier.

Area forecast discussion, Mar 31, 3:56 AM MDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
356 AM MDT MON MAR 31 2008

.SHORT TERM...TODAY THROUGH THURSDAY. CURRENT SATELLITE SHOT
HIGHLIGHTING UPPER LEVEL TROF MOVING THROUGH AREA THIS MORNING. SHOWERY
TYPE PRECIP EXPECTED OVER CENTRAL MTNS AS SLOW MOVING AREA OF LOW
PRESSURE CAUSES INSTABILITY AND CONVECTIVE SHOWERS THROUGHOUT
NORTHERN MTNS. WASATCH/CARIBOU MTNS ALSO UNDER EFFECT OF
DISTURBANCE WITH SNOWSHOWERS EXPECTED THROUGHOUT THE DAY. SFC
REFLECTION OF UPPER LEVEL DISTURBANCE INDICATED BY BREEZY
CONDITIONS SETTING UP OVER SNAKE RIVER PLAIN. SEVERAL SITES
REPORTING QUITE STRONG WINDS BUT WILL REMAIN UNDER ADVISORY
CRITERIA THROUGH PERIOD. WINDY CONDITIONS WILL PREVAIL FOR REMAINDER
OF DAY UNTIL DISTURBANCE IS THOROUGHLY OUT OF AREA. AS TROF
CONTINUES EASTWARD MOVEMENT...UPSLOPE CONDITIONS POSSIBLE IN AND
AROUND DRIGGS...ISLAND PARK AREAS. EXPECTING 1 - 2 INCHES
CURRENTLY...BUT WITH STRONGER WINDS...CHANCE FOR HIGHER AMOUNTS
POSSIBLE. WILL BEAR WATCHING TODAY. DISTURBANCE WILL BE THROUGH
CENTRAL WYOMING BY THIS EVENING AS ZONAL FLOW SETS UP OVER ID.

CALM CONDITIONS IN CONTROL TONIGHT THROUGH LATE TUESDAY NIGHT WHEN
NEXT TROF DROPS DOWN. TROF VERY SLOW MOVING AND WILL RESPOND TO
SHORTWAVES MOVING THROUGH FLOW. CONVECTIVE-TYPE SNOW/RAINSHOWERS
FORECAST OVER SAWTOOTH MTNS WITH MAIN PRECIP EXPECTED TO BE IN
SERN ID PERIPHERY. AT THIS POINT...EXPECT LIGHT AMOUNTS IN BOTH
CASES.

GOOD NEWS AS FAR AS TEMPERATURES GO. AS TROF MOVES THROUGH
TODAY...TEMPS TO REMAIN ON THE COOL SIDE BUT AS WEEK
PROGRESSES...TEMPS INCREASE...AS SHOWN BY THICKNESS...REACHING
SEASONAL NORMS BY END OF WEEK.

RENWICK

.LONG TERM...THU THROUGH NEXT MON NIGHT.  LONGWAVE PATTERN HAS
TROUGH DEPARTING EARLY IN THE PERIOD WITH NORTHWESTERLY FLOW
CONTINUING FOR THE REST OF THE PERIOD.  THIS WOULD MEAN FAIRLY DRY
FLOW EXCEPT FOR NORTHWEST END OF FORECAST AREA.  HOWEVER THERE IS
QUITE A BIT OF SHORTWAVE ACTIVITY WITH A SPLIT PATTERN OVER THE WEST
COAST.  VERY LITTLE AGREEMENT...SO HAVE BACKED OFF THE HIGHEST POPS
AND HAVE SLIGHTLY HIGHER POPS ON WHAT APPEAR TO BE DRY DAYS IN THE
OPERATIONAL GFS/LR.  GFS ENSEMBLE RUNS ALSO NOT SHOWING MUCH
AGREEMENT IN TIMING OR INTENSITY OF SHORTWAVES.  SO POPS ARE NOT
TOTALLY ZERO AND EXPECT TO SEE A STRONG VARIATION IN TEMPERATURES
FROM MODEL RUN TO MODEL RUN.  HAVE NOT GONE AS WARM AS GFS/LR MOS
GUIDANCE.

MESSICK

&&

.AVIATION...SHORTWAVE SWINGING THROUGH THIS MORNING GENERATING SOME
LIGHT SNOW SHOWERS SO EXPECT SOME PROBLEMS WITH CEILING AND
VISIBILITY THIS MORNING.  HOWEVER...CLOUDS SHOULD DECREASE FROM WEST
TO EAST BEGINNING IN THE MID-MORNING.  WESTERLY FLOW WILL BRING IN
DRIER AIRFLOW AND SHOULD EVENTUALLY SEE CLEAR SKIES AT ALL
AERODROMES.  MAIN FORECAST PROBLEMS WILL BE WINDS TODAY AND INTO THIS
AFTERNOON.  SHOULD HAVE STRONG WIND AT THE SNAKE RIVER PLAIN
AIRPORTS AT LEAST AT SOME POINT REACHING 25G35KT.  ATMOSPHERE IS
MILDLY UNSTABLE AND SHOULD ALLOW SOME MIXING.  GRADIENT IS RELAXING
DURING THE AFTERNOON.

MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 31, 5:53 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
553 AM MDT MON MAR 31 2008

IDZ017>025-031-032-011200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
553 AM MDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

UPPER LEVEL LOW MOVING THROUGH REGION TODAY. BEHIND IT...STRONG
WINDS ACROSS REGION LASTING THROUGH EVENING HOURS...MAINLY IN
SNAKE RIVER PLAIN. SNOWSHOWERS EXPECTED IN CENTRAL MTNS AND ALSO
FAVORED UPSLOPE AREAS IN NE REGIONS OF ID. 1 - 2 INCHES OF
ACCUMULATION EXPECTED WITH CHANCE FOR SOME LOCALLY HEAVIER
AMOUNTS. EFFECTS OF SYSTEM TO PERSIST THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME DISCREPANCY BETWEEN MODEL RUNS AS FAR AS NEXT SYSTEM IS
CONCERNED. ONCE AGAIN...UPPER LEVEL TROUGH MOVES THROUGH AREA WED
MORNING. GFS INDICATING MOUNTAINOUS SNOWSHOWERS WHILE NAM12
SHOWING ALMOST NO PRECIP. AS NAM12 PERFORMING FAIRLY WELL WITH
CURRENT SYSTEM...LEANED TOWARDS THAT SOLUTION AND EXPECT CLOUDS
AND EXTREMELY SPOTTY PRECIP.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.